Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
YOu meant OCD.
So, you have already been on 5 weeks of citalopram.
Since your symptoms returned, it is betteer to consider a dose increase by 10 mg to 30 mg daily.
Since you did feel better for past 3 weeks, the medication is working.
But your brain needs more of that effect.
Hence, increasing the dose will be appropriate.
Please do watch out for any suicidal ideation which may be seen in small number of individuals with dose increase.
did you see my replies above
I spoke to my GP and she said that medicine is not working
the maximum dose of citalopram is 40 mg daily.
so, you have some scope to go up.
and i should have side eefects for two weeks only
can I make that decision on my own?
these are not likely side effects since you have taken for 5 weeks already
it is better to switch to a different medication like Cymbalta or Effexor.
its my 7th week
No, you should not change dose on your own.
yes I calculated that.
so side effects are not likely at this stage.
so you may continue same dose if dose increase is not approved by your GP.
but she should change to a SNRI like cymbalta ( duloxetine) or Effexor ( venlafaxine)
they work better
I dont know how can I help myself, the worst are the intrusive thoughts, its like I am worry all the time
yes can be very uncomfortable.
that is why we treat these symptoms right away if possible
Are these medicines stronger that citalopram?
they act differently and in a sense stronger
Is there anything I can take along with Citalopram for the time being..I need something to calm down, I am working and have daughter . I can not be this way.. it's very hard
There is nothing over the counter.
there areseveral prescirption medication choices:
she gave my propanolol
2. Clonidine twice daily.
Propranolol also may be helpful
I am sorry, for asking so may questions but I am so disappointed I felt better for 3 weeks and now low again.And at the same time , each time I go to my gp I have to wait ages for an appointment and each time see different doctor.
I understand that.
But this is common during initial period
it is to find the right medication that will provide long lasting relief at the correct dosage.
THat is an art not science
as each individual is different
so it takes some time.
Do you think is any chance that my dose is to big?
Being said that, you should also consider counseling sessions.
And consider consulting with a psychiatrist.
no your dose is average
big dose is 40 mg and above
I went for CBT, but so far dont see any improvement, I read a lot about my condition and anxiety but I guess I am very impatient
it takes some time but you should see improvement over time.
I just scared that with new medicine I have to go through the same hall as with citalopram
sorry hell, I meant
That is unlikely.
worst is over in your case.
please do ot give up
Just to summarise.. you think is no chance citalopram 20 mg will still work on me? So I should see my doctor and we should change the medicine.
i wont say no chance --but increased dosage can be tried since your dose is still considered low
Yes medication should be changed if possible.
ok, thank you for you time , goodbay
It was my pleasure to help you today. I am Dr Basu experienced in Metabolic Diseases.If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.Please bookmark my profile for asking further questions! This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/